Alert archive / Montana / River Flood Warnings in 2017

River Flood Warning 7, NWS Great Falls, MT

June 5, 2017Beaverhead County, Madison County, Montana

NWS Great Falls, MT issued this river flood warning at Jun 5, 2017, 2:37 PM MDT for Beaverhead County, Madison County, Montana. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 2:37 PM MDT (20:37 UTC)
Expired
Jun 13, 2017, 5:00 AM MDT
In force
8 days
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

Counties Beaverhead County, MT, Madison County, MT

The radar

The Missoula radar (KMSX), 196 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Hole River near Melrose (MLRM8).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
7.5 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06025500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

240 
WGUS45 KTFX 052037
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MDT Mon Jun 5 2017

...The National Weather Service in Great Falls has issued a Flood 
Warning for the following river in Southwest Montana...

 Big Hole River near Melrose 

.Snowmelt at higher elevations will continue through the week with
unseasonably warm temperatures expected across the region. In
addition, recent heavy rainfall in the area will contribute to the
rising river levels. Because of this, the Big Hole River will remain 
near minor flood stage for several days. The primary impacts will be 
minor flooding of low-lying and agricultural land areas as well as 
hazardous conditions for those recreating on or near the river. Those 
with agricultural interests are encouraged to protect irrigation 
systems. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Turn Around...Don't Drown. Motorists should not 
attempt to drive through water flowing over roads. Those 
recreating on or near the river are encouraged to exercise caution.

The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC001-057-061137-
/O.NEW.KTFX.FL.W.0007.170605T2037Z-170613T1100Z/
/MLRM8.1.RS.170605T1400Z.170611T0000Z.170612T2100Z.UU/
237 PM MDT Mon Jun 5 2017

The National Weather Service in Great Falls has issued a 

* Flood Warning for 
  The Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At  1:15 PM Monday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 6.3 feet this 
  afternoon...then remain near flood stage the rest of the week. 
  Additional rises are possible later this week.
* Impacts...Flooding is expected for agricultural areas near the
  river. In addition...high river levels will impact those recreating
  on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 

$$
9 follow-up statements
233 
WGUS85 KTFX 052251
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
451 PM MDT Mon Jun 5 2017

...The Flood Warning continues for the following river in Southwest
Montana...

 Big Hole River near Melrose


.Snowmelt at higher elevations will continue through the week with
seasonably warm temperatures expected across the region. The Big Hole
River is currently forecast to remain above flood stage through this
week and into the weekend. The primary potential impact is expected
to be minor flooding of agricultural land areas, with the need to
protect irrigation systems. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.


The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC001-057-070451-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1100Z/
/MLRM8.1.RS.170605T1400Z.170611T0000Z.170612T2100Z.UU/
451 PM MDT Mon Jun 5 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At  4:15 PM Monday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 6.4 feet
  overnight...then remain near flood stage the rest of the
  week. Additional rises are possible later this week.
* Impacts...Flooding is expected for agricultural areas near the
  river. In addition...high river levels will impact those recreating
  on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
777 
WGUS85 KTFX 061045
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 AM MDT Tue Jun 6 2017

...Flood Warning remains in effect for the following rivers in Southwest Montana...
  
  Big Hole River near Melrose 


.Snowmelt at higher elevations will continue through the week with
unseasonably warm temperatures expected across the region. In
addition, recent heavy rainfall in the area will contribute to the
rising river levels. Because of this, the Big Hole River will remain 
near minor flood stage for several days. The primary impacts will be 
minor flooding of low-lying and agricultural land areas as well as 
hazardous conditions for those recreating on or near the river. Those 
with agricultural interests are encouraged to protect irrigation 
systems. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.


The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC001-057-070145-
/O.EXT.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/
/MLRM8.1.RS.170605T1400Z.170611T0600Z.170613T0000Z.UU/
445 AM MDT Tue Jun 6 2017

...Flood Warning extended until Tuesday June 13...The Flood Warning 
continues for
  the Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At  4:15 AM Tuesday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 6.8 feet by 
  Sunday morning. the river will fall below flood stage Monday 
  evening.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 

$$
603 
WGUS85 KTFX 061603
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1003 AM MDT Tue Jun 6 2017

...The Flood Warning continues for the following rivers in Montana..

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.For the Big Hole River, including Melrose, Minor flooding is
occurring and minor flooding is expected to continue.

Warm temperatures over the next few days will allow mountain
snow pack to continue to melt. As a result...the Big Hole River
will remain in minor flood stage for several days. The primary
impacts will be minor flooding of low-lying and agricultural land
areas as well as hazardous conditions for those recreating on or near
the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

&&

MTC001-057-070703-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/
/MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/
1003 AM MDT Tue Jun 6 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At 9:15 AM Tuesday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 6.8 feet by 
  Saturday early afternoon. the river will fall below flood stage 
  Monday evening.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
695 
WGUS85 KTFX 070108
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
708 PM MDT Tue Jun 6 2017

...The Flood Warning continues for the following river in 
Southwest Montana...

  Big Hole River near Melrose affecting portions of Beaverhead and
  Madison Counties


.Minor flooding is occurring on the portion of the Big Hole River
near Melrose, and minor flooding is expected to continue. Warm
temperatures over the next few days will continue melting of mountain
snow pack. As a result, the Big Hole River will remain in minor flood
stage for several days. The primary impacts will be minor flooding of
low-lying and agricultural land areas as well as hazardous conditions
for those recreating on or near the river.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.


The latest stages and forecasts for rivers and streams can be found 
at our web page...water.weather.gov/ahps

&&

MTC001-057-072108-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/
/MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/
708 PM MDT Tue Jun 6 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At  6:15 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...Rise above flood stage overnight and continue to 
  rise to near 6.8 feet by early Saturday afternoon. The river is
  expected to then fall below flood stage by Monday evening.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible. Conditions will also be hazardous for
  those recreating on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
009 
WGUS85 KTFX 071007
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MDT Wed Jun 7 2017

...The Flood Warning continues for the following river in 
Southwest Montana...

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.Minor flooding is occurring on the portion of the Big Hole River
near Melrose, and minor flooding is expected to continue. Warm
temperatures over the next few days will continue melting of mountain
snow pack. As a result, the Big Hole River will remain in minor flood
stage for several days. The primary impacts will be minor flooding of
low-lying and agricultural land areas as well as hazardous conditions
for those recreating on or near the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

Stay tuned to NOAA Weather Radio or your local television or radio 
stationfor the latest information.

&&

MTC001-057-080107-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170613T1400Z/
/MLRM8.1.RS.170605T1400Z.170610T1800Z.170613T0000Z.UU/
407 AM MDT Wed Jun 7 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday June 13...Or until the warning is cancelled.
* At  3:15 AM Wednesday the stage was near 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding has been occurring and is forecast to continue.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 6.8 feet by Saturday early afternoon. The 
  river will fall below flood stage by Monday evening.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible. Conditions will also be hazardous for
  those recreating on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
794 
WGUS85 KTFX 071659
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1059 AM MDT Wed Jun 7 2017

...The Flood Warning continues for the following river in 
Southwest Montana...

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.Minor flooding is occurring on portions of the Big Hole River
near Melrose, and minor flooding is expected to continue. Warm
temperatures over the next few days will continue melting of mountain
snow pack. As a result, the Big Hole River is expected to remain
near or in minor flood stage for several days. The primary impacts
will be minor flooding of low-lying and agricultural land areas as
well as hazardous conditions for those recreating on or near the
river.

&&

MTC001-057-080759-
/O.EXT.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/
/MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/
1059 AM MDT Wed Jun 7 2017

...Flood Warning extended until Tuesday evening...

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday evening...Or until the warning is cancelled.
* At 10:15 AM Wednesday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The Big Hole River is expected to rise above flood
  stage later tonight and then continue to rise to near 6.7 feet
  by Saturday morning. The river is forecast to fall below flood 
  stage on Tuesday.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible. Conditions will also be hazardous for
  those recreating on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 

$$
693 
WGUS85 KTFX 080206
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
806 PM MDT Wed Jun 7 2017

...The Flood Warning continues for the following river in 
Southwest Montana...

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.Minor flooding is occurring on portions of the Big Hole River
near Melrose, and minor flooding is expected to continue. Warm
temperatures over the next few days will continue melting of mountain
snow pack. As a result, the Big Hole River is expected to remain
near or in minor flood stage for several days. The primary impacts
will be minor flooding of low-lying and agricultural land areas as
well as hazardous conditions for those recreating on or near the
river.

&&

MTC001-057-082006-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/
/MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/
806 PM MDT Wed Jun 7 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday evening...Or until the warning is cancelled.
* At  7:15 PM Wednesday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The Big Hole River is expected to rise above flood
  stage later tonight and then continue to rise to near 6.7 feet
  by Saturday morning. The river is forecast to fall below flood 
  stage on Tuesday.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible. Conditions will also be hazardous for
  those recreating on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
355 
WGUS85 KTFX 081335
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 AM MDT Thu Jun 8 2017

...The Flood Warning continues for the following river in 
Southwest Montana...

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.Minor flooding is occurring on portions of the Big Hole River
near Melrose, and minor flooding is expected to continue.

The primary impacts will be minor flooding of low-lying and
agricultural land areas...as well as hazardous conditions for those
recreating on or near the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn Around...Don't Drown. Motorists should not attempt to drive 
through water flowing over the road.

Stay tuned to NOAA Weather Radio or your local television or radio 
stationfor the latest information.

&&

MTC001-057-090435-
/O.CON.KTFX.FL.W.0007.000000T0000Z-170614T0200Z/
/MLRM8.1.RS.170605T1400Z.170610T0600Z.170613T1200Z.UU/
735 AM MDT Thu Jun 8 2017

The Flood Warning continues for
  the Big Hole River near Melrose.
* until Tuesday evening...Or until the warning is cancelled.
* At 6:15 AM Thursday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 6.7 feet by Saturday morning. The river will fall 
  below flood stage by Tuesday morning.
* Impacts...Flooding of agricultural land and irrigation
  equipment is likely. Some flooding impacts to homes near
  the river is possible. Conditions will also be hazardous for
  those recreating on or near the river.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$
544 
WGUS85 KTFX 081547
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 AM MDT Thu Jun 8 2017

...The Flood Warning is cancelled for the following rivers in 
Montana...

  Big Hole River near Melrose affecting Beaverhead and Madison 
  Counties

.The latest forecast now keep the Big Hole River just below flood
stage over the next several days. Thus the flood warning has been
cancelled. The river will remain high and could possibly exceed
flood stage once again later this weekend or next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or your local television or radio 
stationfor the latest information.

&&

MTC001-057-081616-
/O.CAN.KTFX.FL.W.0007.000000T0000Z-170615T0200Z/
/MLRM8.1.RS.170605T1400Z.170606T0330Z.170614T1200Z.UU/
946 AM MDT Thu Jun 8 2017

The Flood Warning is cancelled for
  The Big Hole River near Melrose.
* At 9:15 AM Thursday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to remain high and could
  possibly exceed flood stage once again later this weekend or next
  week.

&&

LAT...LON 4547 11271 4559 11273 4558 11265 4548 11265 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 5, 11:42 AM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 5, 11:42 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1142 AM MDT Mon Jun 5 2017

.SYNOPSIS...

Widespread showers early this morning will end from south to north
through the morning as a strong front moves through the area.
Much cooler temperatures are expected today with a few lingering
showers possible near the Canadian border. Temperatures will warm
through mid-week above seasonal normals with mostly tranquil
conditions as high pressure builds over the region. A much more
unsettled pattern arrives by late week into next weekend.

&&

.UPDATE...

In the wake of last night's cold front, wraparound moisture
continues to keep more clouds and showers around than originally
forecast. Because of this, I adjusted the forecast to include
isolated showers and greater cloudcover across all of central
Montana this afternoon. This will also keep temps on the cool
side. Although, given the time of year, it won't take much of a
break in the clouds for temps to warm up quickly. Overall, though,
it still looks much cooler than yesterday. For now, thinking
instability will be too weak for any lightning across central
Montana, so I left out any mention of thunder. I did, however, add
a mention of thunder to SW MT (along the I-90 corridor) where
instability looks to be maximized. Of note, with the colder temps
aloft today, any shower or storm could put down some graupel/small
hail. Conditions may also be favorable for the development of cold
air funnels. Martin

&&

.AVIATION...
Updated 1110z.

Expect mainly VFR conditions through this afternoon and evening.
Developing spotty showers will continue along and north of KLWT-KGTF
line with drier conditions to the south and west. Within any one
shower, lower ceilings and visibility will bring conditions close to
MVFR at times. This shower activity will slowly come to an end
through the late evening and early night time hours. Furthermore,
any gusty winds this afternoon should subside towards the evening
hours with clearing skies through the night. KLG

&&

.HYDROLOGY...
UPDATED 11 AM Monday

Warmer temperatures this past weekend combined with heavier
rainfall totals in spots has led to elevated hydro concerns. While
widespread river flooding is not anticipated, smaller creeks and
streams are running high in areas that saw heavier rainfall over
the past 24 hours. At the same time, some mainstem rivers are
running higher and faster with some potentially nearing bankfull.
As of this update, no river flood warnings are in effect, but
levels will continue to be closely monitored. Regardless, those
with interests near streams/rivers are encouraged to closely
monitor levels as well. Martin

&&

.PREV DISCUSSION...
/ISSUED 510 AM MDT Mon Jun 5 2017/

Today through Tuesday night...Strong upper level trough with
associated jet energy moves north and east into southern Canada by
this afternoon. Northerly surface flow behind this low will help
keep temperatures on the cool side today with decreasing
cloudiness. A few showers will be possible particularly in the
morning hours particularly toward the Canadian border as well as
northwest-facing slopes. Upper ridging builds overhead tonight and
persists through Tuesday night, resulting in an overall warming
trend continuing into mid-week. Cassell

Wednesday through Thursday night...H500 ridging will be firmly in
place through the day on Wednesday, before slowly shifting east
during the afternoon/evening hours on Thursday. High temperatures
beneath the aforementioned ridge will climb into the 70s to mid-80s
on Wednesday, and 80s to possibly low 90s on Thursday. These highs
would be some 10 to 20 degrees above normal. As the ridge begins to
shift east Thursday afternoon/evening and the H500 flow becomes
increasingly southwesterly, the chance for showers and thunderstorms
will begin to increase along the Continental Divide (especially
along the Northern Rocky Mountain Front).

Friday through Sunday night...Main forecast concerns will revolve
around a return of unsettled weather and the potential for
strong/high winds. A broad H500 trough over the Gulf of Alaska
Friday morning is expected to dig into the Pacific Northwest as a
closed low by Saturday morning, before lifting and deepening
further into Alberta/Saskatchewan by Sunday morning. At the
surface, an area of low pressure is then expected to develop in
lee of the Canadian Rockies and strengthen into the afternoon
hours of Saturday. While models differ on the exact
location/strength/timing of this upper level feature, current
guidance depicts a relatively (for early June) strong system for
this upcoming weekend.

This pattern would bring the potential for widespread showers and
thunderstorms to the region Friday afternoon and through at least
the morning hours on Saturday, with lingering precipitation chances
into Sunday across portions of North Central Montana and the
Continental Divide. Due to the strength of this upcoming system and
available cold air, mountain snow will even be possible along the
higher elevations of the Continental Divide. In addition to
increasing precipitation chances, strong winds are possible Saturday
afternoon and into the evening hours on Saturday as the surface low
over Alberta strengthens. The combination of an increasing surface
pressure gradient, strong H700 cross barrier flow (of approximately
40-70kts), and an eastward advancing cold front, will bring about
the chance for strong (potentially low high wind criteria) winds to
affect portions of North Central Montana and the Rocky Mountain
Front. The potential for strong winds will need to be closely
monitored, as this pattern has some features that are strikingly
similar to the most recent high wind event from the 24th of May.
- Moldan

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  46  75  49 /  50  10   0   0
CTB  65  45  73  46 /  60  20   0   0
HLN  71  48  79  52 /  30   0   0   0
BZN  70  48  77  47 /  30  10   0   0
WEY  65  39  74  37 /  30  10   0  10
DLN  70  47  78  49 /  20   0   0  10
HVR  67  46  78  49 /  30  10   0   0
LWT  65  44  72  48 /  20  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

weather.gov/greatfalls

In the hours before

Local storm report, Jun 5, 10:42 AM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 AM MDT MON JUN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     3 SW CUT BANK           48.61N 112.38W
06/04/2017  M54 MPH          GLACIER            MT   ASOS

&&

JAA
Local storm report, Jun 5, 10:44 AM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1044 AM MDT MON JUN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     SW CUT BANK             48.63N 112.33W
06/04/2017  E55 MPH          GLACIER            MT   PUBLIC

            FACEBOOK VIDEO OF HEAVY RAIN WITH STRONG WINDS. TIME
            ESTIMATED.

&&

JAA
Local storm report, Jun 5, 10:48 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1048 AM MDT MON JUN 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND GST     10 S CUT BANK           48.49N 112.37W
06/04/2017  M64 MPH          GLACIER            MT   MESONET

            GUST FROM EW5772 (APRSWXNET/CWOP) SENSOR.

&&

JA
Special weather statement, Jun 5, 12:47 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1247 PM MDT MON JUN 5 2017

MTZ012-049-051930-
Cascade MT-Eastern Teton MT-
1247 PM MDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON AND
NORTHWESTERN CASCADE COUNTIES UNTIL 130 PM MDT...

At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fairfield, or 18 miles southeast of Choteau, moving southeast at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm. This storm may produce a significant amount of small
hail. Drivers are encouraged to prepare for rapidly changing road
conditions in the impacted area.

Locations impacted include...
Fairfield, Fort  Shaw, Fort Shaw, Simms and Sun River.

LAT...LON 4760 11205 4766 11197 4752 11169 4740 11188
TIME...MOT...LOC 1845Z 316DEG 15KT 4759 11196

MARTIN

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:55 PM MDTSpecial Weather StatementTFXGlacier50 min
Jun 4, 7:11 PM MDTSevere Thunderstorm WarningTFXGlacier34 min
Jun 4, 7:46 PM MDTSpecial Weather StatementTFXToole44 min
Jun 4, 8:04 PM MDTAreal Flood AdvisoryTFXGlacier116 min
Jun 4, 8:10 PM MDTSpecial Weather StatementTFX50 min
Jun 4, 8:15 PM MDTSpecial Weather StatementTFXToole45 min
Jun 5, 3:27 AM MDTSpecial Weather StatementTFXCascade48 min
Jun 5, 12:47 PM MDTSpecial Weather StatementTFXTeton43 min

Nearby

River Flood Warnings in Montana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.